[Skip to Content]
[Skip to Content Landing]
Article
June 1979

Acute Toxic DeliriumNeurotoxicity of Intrathecal Administration of Amphotericin B

Author Affiliations

USAF; USAF; USAF

From the Department of Medicine, David Grant USAF Medical Center, Travis Air Force Base, Calif. Dr Winn is currently with the Division of Infectious Diseases, University of Oregon, Portland. Dr Bower is presently with the Wilford Hall Medical Center, San Antonio, Tex.

Arch Intern Med. 1979;139(6):706-707. doi:10.1001/archinte.1979.03630430082027
Abstract

A patient with coccidioidal meningitis was treated with intrathecally administered amphotericin B, and an acute toxic delirium with EEG abnormalities developed. Clinical recovery followed discontinuation of therapy and paralleled EEG resolution. This complication was dose related and argues for caution when initiating intrathecal therapy with amphotericin B at doses greater than 0.025 mg.

(Arch Intern Med 139:706-707, 1979)

×